Wyoming, 2006

Hail in Wyoming, May 8, 2006

May 8, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 8, 2:00 PM MST, 28 minutes earlier.

Area forecast discussion, May 8, 2:00 PM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT MON MAY 8 2006

.SHORT AND MEDIUM TERM...TONIGHT THROUGH SATURDAY...A SECONDARY COLD
PUSH WILL REINFORCE THE FALLING TEMPS TONIGHT...BUT THE NEW AIR MASS
WILL REMAIN UNSTABLE WITH LINGERING PVA IN THE VERY FAST/PROGRESSIVE
UPPER FLOW.  THUNDERSTORMS WILL CONTINUE THROUGH SUNSET TONIGHT AND
THEN AGAIN TUESDAY AFTERNOON...BUT IN THE MEANTIME SHOWERS WILL
OCCUR JUST ABOUT ANY TIME THROUGH MIDDAY WEDNESDAY...WITH ONE
PARTICULARLY STRONG IMPULSE SLATED TO CROSS THE NORTHERN ZONES EARLY
WEDNESDAY MORNING.  THICKNESSES WILL BE SUFFICIENTLY LOW AT THAT
TIME TO ALLOW SNOW IN MANY LOCATIONS...BUT THE GROUND WILL BE TOO
WARM ON THE PLAINS TO SUPPORT ACCUMULATIONS.  BY LATE WEDNESDAY THE
FLOW WILL TURN NW AS A STRONG PACIFIC RIDGE EDGES CLOSER.  TEMPS
WILL RESPOND NICELY AND MAKE FOR A SUMMER-LIKE END TO THE WEEK.
SATURDAY WILL REMAIN WARM...BUT THE GFS IS HINTING AT AN UPPER
SYSTEM BRINGING SOME SHOWERS AND THUNDERSTORMS.  WILL WAIT FOR SOME
CONSISTENT RUNS TO INTRODUCE POPS.

.LONG TERM...SATURDAY NIGHT THROUGH MONDAY...UPPER RIDGE STILL THE
DOMINANT PLAYER IN LATE TERM WITH UPPER LOW GOING BY JUST NORTH OF
MONTANA.  BOTH 18Z GFS RUN AND 06Z DGEX DO SHOW SOME WEAK ENERGY
GOING ACROSS CO SATURDAY NIGHT/SUNDAY WHICH MAY CAUSE A FEW SHOWERS
OR WEAK TSTMS OVER SE PART OF CWA...WILL KEEP A LOW POP AND INCLUDE
CYS AREA.  UPPER LOW MOVES SOUTHEAST INTO UPPER MS VALLEY WHICH
CAUSES FLOW OVER OUR CWA TO GO MORE NWLY.  THIS WILL BRING AT LEAST
SOME SLIGHT COOLING TO OUR FORECAST AREA SUNDAY NIGHT AND
MONDAY...BUT WILL KEEP THINGS DRY FOR NOW ON MONDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...SOWKO
LONG TERM...HATTEN
Hazardous weather outlook, May 8, 10:15 AM MST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1115 AM MDT MON MAY 8 2006

NEZ001>003-019>021-054-055-WYZ059>070-091100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1115 AM MDT MON MAY 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AFTER A FEW SHOWERS THIS MORNING...THERE WILL BE SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.  A FEW
OF THE THUNDERSTORMS WILL PRODUCE BRIEF WIND GUSTS TO 40 MPH
AND POSSIBLY SMALL HAIL.  SOME SHOWERS WILL REDEVELOP LATE
TONIGHT OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA
PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS WILL PREVAIL AGAIN ON TUESDAY...AND THESE WILL
CHANGE TO WET SNOW TUESDAY NIGHT IN MANY AREAS.  SMALL AMOUNTS OF
SNOW MAY ACCUMULATE ON LAWNS AND ROOFS.  THERE WILL ALSO BE A FEW
WEAK THUNDERSTORMS WILL TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

The radar

The Cheyenne radar (KCYS), 184 km away, was scanning. The volume nearest the first event began at 21:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Converse

When
May 8, 2:28 PM MST to 2:31 PM MST
Where
Converse County, Douglas
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.750, -105.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505827.